Home » AGEB Journal » Issues » Volume 83" » Fasc.4 - Case series » Article details

The switch to biosimilar infliximab as a cause of treatment cessation in 3 paediatric patients with Crohn’s disease

Journal Volume 83 - 2020
Issue Fasc.4 - Case series
Author(s) S. Vande Velde 1
Full article
Full Article
PAGES 657-659
VIEW FREE PDF
Affiliations:
(1) Ghent University Hospital, Ghent University, Ghent, Belgium

Discontinuation of treatment in children with inflammatory bowel disease (IBD) in long-term remission remains debatable. The risk of relapse is one of the main concerns in the consideration of reduction or cessation of treatment. In 2017 all paediatric IBD patients treated with originator infliximab at the Department of Paediatric Gastroenterology, Ghent University Hospital, were switched to biosimilar Remsima®. Faecal calprotectin, infliximab through levels and antibodies, white cell count, haemoglobin and C-reactive protein were measured before and after switching to biosimilar. In total 21 IBD patients (3 Ulcerative Colitis – 19 CD) between 7 and 15 years old were switched. Three (14%) patients with CD in clinical, biochemical and histological remission had an unmeasurable through level and antibodies for infliximab, after 22 to 82 months of use. Switching to another treatment or cessation was discussed with patients and parents, all 3 patients decided to stop treatment. All 3 are still in clinical remission 21 to 24 months after treatment stop. Six-monthly follow-up is foreseen.

Keywords: Crohn’s disease, paediatrics, stop treatment.

The authors declare that they have no conflict of interest.
© Acta Gastro-Enterologica Belgica.
PMID 33321025